MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85450
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow up report will be submitted.
 
Event or Problem Description
Hospital surgeon states: icast stent fell off prior to deployment.
 
Additional Manufacturer Narrative
Additional information: section b5 & d10.
 
Event or Problem Description
Hospital surgeon states: icast stent fell off prior to deployment.They decided they needed a smaller size and during the removal of the stent in the tourguide sheath, the stent separated from the balloon at the valve of the sheath.The sheath was then removed with the stent inside and the case continued with no complications.
 
Additional Manufacturer Narrative
Additional information: section d9 & h6 based on the details of the complaint the icast covered stent was to be used in a physician modified endograft procedure with the intent to place the stent in the celiac artery.The details mention that upon delivering the stent through the medtronic tourguide® steerable introducer sheath the physician decided a smaller size was needed and during the removal of the catheter back through the introducer sheath the crimped stent came off the balloon at the location of the septal valve within the introducer sheath.The sheath was then removed with the stent inside and the case continued with no complications.The device in question was not returned and no images were provided of the device in question.The complaint is confirmed because it occurred due to user error, however without the device in question or images of the device, a nonconformance with the device cannot be confirmed.A review of the device history records show there were no non conformances noted during the manufacture of this lot of catheters and the performance testing of this lot of catheters passed all requirements.A complaint history review identified similar complaints where the physician attempted to pull an unexpanded stent back into the sheath and the stent dislodged from the catheter.No complaints confirmed a nonconformance with the device and the root cause was operator error.The labeling review determined that the instructions for use provided with the icast covered stent provides clear warnings and precautions related to vascular usage, as well as clear precaution and instruction against pulling an unexpanded stent back through the introduction device, noting this can lead to stent dislodgement.As such, the guidance for removal of an unexpanded stent was not followed by the user in this case.Based on the review of the details provided where the stent was pulled back thorough the introducer sheath against the instructions for use and review of the device history records where no anomalies were noted during the manufacture of this lot of catheters, there is no evidence to conclude the device was at fault.As the device chosen by the physician was not of the proper size and was pulled back through the sheath against the instructions for use the root cause is user error.Based on the findings of this investigation, including the identified root cause, risk review, and trend review, no escalation or corrective actions are needed.There is currently an active capa (768554) associated with updating risk documentation for the failure mode associated with the withdrawal of undeployed stents and dislodgements of the stents when pulling the stents back through the introducer sheath.This active capa addresses the needed risk updates to ensure that the hazardous situation of stent dislodgement is adequately associated with the failure mode of attempting to withdraw an undeployed stent through a guiding catheter or sheath.Additional escalation of this complaint is not required.H3 other text : device not available for return.
 
Event or Problem Description
N/a.

Brand Name
STENTS I-CAST
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key18595546
Report Number3011175548-2024-00013
Device Sequence Number6811056
Product Code JCT
UDI-Device Identifier00650862854503
UDI-Public00650862854503
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/06/2025
Device Model Number85450
Device Catalogue Number85450
Device Lot Number485172
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2024
Supplement Date Received by Manufacturer01/29/2024
03/13/2024
Initial Report FDA Received Date01/29/2024
Supplement Report FDA Received Date01/29/2024
03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TOURGUIDE SHEATH
Patient Age84 YR
Patient SexFemale
Patient Weight695 KG